Acetaminophen/Caffeine/Pyrilamine Generic Name:
Acetaminophen/Caffeine/Pyrilamine (a-SEET-a-MIN-oh-fen /KAF-een/pir-IL-a-meen)Brand Name:
Midol Maximum Strength Menstrual
Acetaminophen/Caffeine/Pyrilamine is used for:
Relieving symptoms of menstrual periods such as minor cramps, headache, bloating, backache, muscle aches, and fatigue. It may also be used for other conditions as determined by your doctor.
Acetaminophen/Caffeine/Pyrilamine is an analgesic and diuretic combination. It works by raising the pain threshold and by decreasing water-weight gain caused by menstrual periods.
Do NOT use Acetaminophen/Caffeine/Pyrilamine if:
- you are allergic to any ingredient in Acetaminophen/Caffeine/Pyrilamine
- you are taking sodium oxybate (GHB)
Contact your doctor or health care provider right away if any of these apply to you.
Before using Acetaminophen/Caffeine/Pyrilamine :
Some medical conditions may interact with Acetaminophen/Caffeine/Pyrilamine . Tell your health care provider if you have any medical conditions, especially if any of the following apply to you:
- if you are pregnant, planning to become pregnant, or are breast-feeding
- if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
- if you have allergies to medicines, foods, or other substances
- if you have a history of alcohol abuse or you drink 3 or more alcohol-containing drinks every day
- if you have anxiety; asthma or other breathing problems (eg, chronic bronchitis, chronic obstructive pulmonary disease [COPD], emphysema, sleep apnea); a blockage of your stomach, bladder, or intestines; blood vessel problems; enlarged prostate or other prostate problems; glaucoma or increased eye pressure; heart problems; high blood pressure; kidney problems; liver problems (eg, hepatitis); an overactive thyroid; seizures; trouble sleeping; or trouble urinating
Some MEDICINES MAY INTERACT with Acetaminophen/Caffeine/Pyrilamine . Tell your health care provider if you are taking any of the following medicines, especially any of the following:
- Anticoagulants (eg, warfarin) because the risk of bleeding may be increased
- Isoniazid or quinolones (eg, ciprofloxacin) because they may increase the risk of Acetaminophen/Caffeine/Pyrilamine 's side effects
- Sodium oxybate (GHB) or theophyllines (eg, aminophylline) because the risk of their side effects may be increased by Acetaminophen/Caffeine/Pyrilamine
This may not be a complete list of all interactions that may occur. Ask your health care provider if Acetaminophen/Caffeine/Pyrilamine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.
How to use Acetaminophen/Caffeine/Pyrilamine :
Use Acetaminophen/Caffeine/Pyrilamine as directed by your doctor. Check the label on the medicine for exact dosing instructions.
- Take Acetaminophen/Caffeine/Pyrilamine by mouth with or without food.
- Take Acetaminophen/Caffeine/Pyrilamine with a full glass of water (8 oz/240 mL).
- If you miss a dose of Acetaminophen/Caffeine/Pyrilamine and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.
Ask your health care provider any questions you may have about how to use Acetaminophen/Caffeine/Pyrilamine .
Important safety information:
- Drowsiness may occur while you take Acetaminophen/Caffeine/Pyrilamine . This effect may be worse if you take it with alcohol or certain medicines. Use Acetaminophen/Caffeine/Pyrilamine with caution. Do not drive or perform other possibly unsafe tasks until you know how you react to it.
- Do not drink alcohol or use medicines that may cause drowsiness (eg, sleep aids, muscle relaxers) while you are using Acetaminophen/Caffeine/Pyrilamine ; it may add to their effects. Ask your pharmacist if you have questions about which medicines may cause drowsiness.
- Do NOT take more than the recommended dose or use for longer than prescribed without checking with your doctor.
- Acetaminophen/Caffeine/Pyrilamine contains acetaminophen, caffeine, and pyrilamine. Do not take additional acetaminophen for pain or fever without checking with your doctor or pharmacist. Ask your doctor or pharmacist if you have any questions about which medicines contain acetaminophen, caffeine, and pyrilamine.
- Acetaminophen/Caffeine/Pyrilamine may harm your liver. Your risk may be greater if you drink alcohol while you are using Acetaminophen/Caffeine/Pyrilamine . Talk to your doctor before you take Acetaminophen/Caffeine/Pyrilamine or other fever reducers if you drink more than 3 drinks with alcohol per day.
- Avoid large amounts of food or drink that have caffeine (eg, chocolate, cocoa, cola, coffee, tea). This includes any medicines that contain caffeine.
- Check with your doctor if you have pain that does not get better within 10 days or gets worse, have redness or swelling, or if new symptoms develop.
- Tell your doctor or dentist that you take Acetaminophen/Caffeine/Pyrilamine before you receive any medical or dental care, emergency care, or surgery.
- Acetaminophen/Caffeine/Pyrilamine may cause the results of some in-home test kits for blood cholesterol to be wrong. Check with your doctor or pharmacist if you are taking Acetaminophen/Caffeine/Pyrilamine and need to check your blood cholesterol at home.
- Acetaminophen/Caffeine/Pyrilamine should not be used in CHILDREN younger than 12 years old; safety and effectiveness in these children have not been confirmed.
- PREGNANCY and BREAST-FEEDING: If you become pregnant, contact your doctor. You will need to discuss the benefits and risks of using Acetaminophen/Caffeine/Pyrilamine while you are pregnant. Acetaminophen/Caffeine/Pyrilamine is found in breast milk. If you are or will be breast-feeding while you use Acetaminophen/Caffeine/Pyrilamine , check with your doctor. Discuss any possible risks to your baby.
Possible side effects of Acetaminophen/Caffeine/Pyrilamine :
All medicines may cause side effects, but many people have no, or minor side effects. No COMMON side effects have been reported with Acetaminophen/Caffeine/Pyrilamine . Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); dark urine or pale stools; fast heartbeat; nervousness or irritability; unusual tiredness; yellowing of the skin or eyes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
If OVERDOSE is suspected:
Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org), or emergency room immediately. Symptoms may include dark urine; excessive sweating; extreme fatigue; irregular heartbeat; low blood pressure; stomach pain; vomiting; yellowing of the skin or eyes.Proper storage of Acetaminophen/Caffeine/Pyrilamine :
Store Acetaminophen/Caffeine/Pyrilamine at room temperature, between 59 and 86 degrees F (15 and 30 degrees C), in a tightly closed container. Store away from heat, moisture, and light. Do not store in the bathroom. Keep Acetaminophen/Caffeine/Pyrilamine out of the reach of children and away from pets.
- If you have any questions about Acetaminophen/Caffeine/Pyrilamine , please talk with your doctor, pharmacist, or other health care provider.
- Acetaminophen/Caffeine/Pyrilamine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
- If your symptoms do not improve or if they become worse, check with your doctor.
This information is a summary only. It does not contain all information about Acetaminophen/Caffeine/Pyrilamine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.